Ranitidine...and move to T4+T3

Been back to the doc this morning...the only time I go out now is to go to the wretched GP surgery. Anyway, I told him that the Lansoprazole had not helped the tight, burning pains in my back and down my front, even though I had stopped my NSAID (as suggested by him), which, of course, had led to other aches and pains coming back as well. He said he was disappointed it had not helped, but, at my request, agreed to refer me to someone with a view to having a scope put down my gullet. He asked me if I thought the pains were part of my Fibromyalgia! I said no as they are very different and not muscle or joint or trigger-point pains and that Fibromyalgia was just a label anyway, not a diagnosis..Not sure he liked that!

I also told him that the return of the aches and pains from stopping the NSAID would have been worse if I was not on thyroid meds but, to be honest, I am not sure and think I need NDT as well as levo (I am now on 100mcg..should really be on 125mcg but felt very odd on it). The private doctor who now prescribes my levo (post the wonderful Dr Skinner) says she will not prescribe T3: only give me a mix of T4 and T3 and it will take 5 weeks as she will have to write to my GP, who will no doubt not agree!

Before I left the doc today, he prescribed Ranitidine instead of the Lansoprazole, which I picked up on the way home. Has anyone out there taken this and found it helpful? I hate having to take all these different meds...

14 Replies

oldestnewest
  • Ranitidine is the official name for Zantac, which you may have seen available over the counter. Ranitidine is usually prescribed in 150mg pills. Over the counter it is sold in 75mg pills. It works okay as an acid suppressant, but if you are no longer taking NSAIDs you might actually feel more comfortable if you took something to give you extra stomach acid, rather than a pill to reduce it. It is low stomach acid which causes a lot of the stomach pain that people get. In the past I've been on Omeprazole, Lansoprazole and Ranitidine, all prescribed by my doctor. My stomach feels most comfortable when I take betaine HCL and pepsin - although finding the brand, the dosage and the timing of the dose during my meals which worked for me took some doing.

    Do some research into Betaine HCL + pepsin capsules or tablets. These links might be helpful :

    scdlifestyle.com/2012/06/hy...

    scdlifestyle.com/2012/03/3-...

    scdlifestyle.com/2012/03/ho...

    scdlifestyle.com/2013/10/4-...

    Link 4 is particularly important to read carefully.

  • Thank you. That is very helpful. The problem for me may be that I will have to go back on an NSAID eventually to have any quality of life and they are a no no with Betaine HCL...

  • I agree with humanbean. I also take Betaine/pepsin myself 3 times a day after meals. Some also take Apple Cider Vinegar (2 tsps) mixed with water or juice and find it helpful too.

    modernherbalist.com/betaine...

    web.archive.org/web/2010081...

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

  • Again, very helpful. Thank you so much.

  • Both Dr Skinner and Dr Lowe were part of the 'old guard' who knew what they were talking about and healed people.

    sott.net/article/265343-The...

  • That article is very interesting. I think I am going to stop all these PPIs, keep off my NSAIDs and see what happens for a short while. If things improve, I will strart taking Apple Cider Vinegar and then if there are further improvements, begin Betaine/Pepsin,

  • I know I'm going to sound ignorant now but I keep reading posts on PPI. Could you tell me what they are. Please.

  • PPI stands for Proton Pump Inhibitor, a type of drug which suppresses stomach acid production. Omeprazole and Lanzoprazole are the commonest ones prescribed in the UK (as far as I know).

    en.wikipedia.org/wiki/Proto...

  • Thank you for that, I'm on Lanzoprazole and just this week I was talking to my husband about seeing my GP about comeing off it because I'm on such a lot of medication only problem is I also have to take Asprin so I think he may say no. Anyway thank you for that.

  • I would be very careful about stopping Lansoprazole if you are on aspirin. Stopping Omeprazole and continuing with an anti-inflammatory (NSAID), Meloxicam, is how I got into this mess with my oesophagus and stomach.

  • Thank you I never realised the seriousness of comeing off it . I was put on it after a heart attack Thats obviously why I was given Asprin but I thought Lanzoprazole was not really doing anything,and as I say I'm on such a lot of Meds im trying to cut some out.

  • If you've been taking NSAIDs and PPIs for a while, you will probably suffer rebound acid hypersecretion.

    medicalnewstoday.com/articl...

    articles.mercola.com/sites/...

    You might need to do some research on how to come off PPIs with as little pain as possible.

  • What a ghastly vicous circle I seem to have got myself into!! Many thanks for the helpful links.

  • Thank you.

You may also like...